MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 9 345 / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 9 345 / STERILE; NAIL, FIXATION, BONE
Catalog Number 04.043.135S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025 after removal, the poly sleeve was disengaged inside the tibia canal.Upon additional reaming, the reamers could not pass due to the lost poly sleeve which was blocking the canal.The poly sleeve was removed through the fracture site.Reaminmg proceeded, and a new nail was implanted.There was no patient status/ outcome / consequences.Item = 04.043.1355 x1 tibial nail-advanced / 9mm 345mm / sterile, lot#23453p1.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the distal poly inlay is misaligned and removed from the tibial nail-advanced / 9 345 / sterile, it appears to be damage due to the revision process., which cause the guide to move and misalign the inlay within the implant.Therefore, the reported condition can be confirmed.According to the surgical technique se_814686 af, the use of a reaming rod can facilitate reduction, serve as a guide for intramedullary reamers, and aids in keeping bone fragments aligned during nail insertion.Precautions: the tibial nail advanced is cannulated and can be inserted over reaming rods with a diameter of up to 3.8 mm at their widest point.Compatible reaming rods will pass through the dedicated hole on the center of the aiming arm.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the tibial nail-advanced / 9 345 / sterile would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 04.043.135s-us lot number: 23453p1 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 05 jul 2024 manufacturing site: jabil bettlach expiry date: 31 mai 2034.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 9 345 / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key22011833
Report Number8030965-2025-04774
Device Sequence Number18113743
Product Code JDS
UDI-Device Identifier10886982297631
UDI-Public(01)10886982297631(17)340531(10)23453P1
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.135S
Device Lot Number23453P1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age33 YR
Patient SexMale